MAUDE Adverse Event Report: BECTON DICKINSON CANNULA BLUNT PLASTIC; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON CANNULA BLUNT PLASTIC; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 303345
Medical Device Problem Codes Break (1069); Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Material #:303345 and batch#: 4178837.It was reported by customer that 2 bx 303345 are breaking when trying to administer a vaccine.Verbatim: rcc received a complaint via email.Lot box 4178837.2 bx 303345 are breaking when trying to administer a vaccine.
 
Additional Manufacturer Narrative
Follow up mdr for additional information received by the customer.Following the submission of the initial mdr, additional information was received (see b5).Annex a code updated to reflect additional information.
 
Event or Problem Description
Additional information received by customer: in further speaking with the charge nurse, she said that when she was drawing up the vaccine with the plastic cannula it was not easy to use.Had to put more pressure to push into the vaccine rubber stopper.Pieces of the vaccine stopper were cut and went into vaccine.Vaccine vial was unusable.
 
Event or Problem Description
No additional information received.
 
Additional Manufacturer Narrative
(b)(4).Follow up for device evaluation it was reported pieces of the vaccine stopper were cut and went into vaccine.To aid in the investigation, one hundred ninety-one samples in sealed packaging blisters were received for evaluation by our quality team.Eighty samples were randomly selected for investigation.A visual inspection was performed, and no cracks or damaged were observed to the cannula tip.There were no defects or imperfections.A device history record review was completed for provided material number 303345, lot 4178837.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.To date, there have been no other similar events reported for this lot.Based on the investigation and with the returned sample analysis the symptom reported by the customer could not be confirmed.

Brand Name
CANNULA BLUNT PLASTIC
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20770823
Report Number1911916-2024-00842
Device Sequence Number4301041
Product Code FMI
UDI-Device Identifier00382903033454
UDI-Public(01)00382903033454(11)240626(17)290930(10)4178837
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K974363
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number303345
Device Lot Number4178837
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2024
Supplement Date Received by Manufacturer11/26/2024
12/12/2024
Initial Report FDA Received Date11/25/2024
Supplement Report FDA Received Date11/26/2024
12/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown